MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATAMR VALVE, REGULAR; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42965
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Extreme Exhaustion (1843); Headache (1880); Nausea (1970); Blurred Vision (2137); Visual Impairment (2138); Vomiting (2144); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was in the hospital 4 times since she was implanted with a shunt on (b)(6) 2016.The reason for the hospitalization was noted as shunt failure.The patient experienced nausea, vomiting, headaches, blurred vision, double vision, unsteady gait, and extreme fatigue related to the previously noted shunt failure.The patient had her valve adjusted to a setting of 2.5, but reported that she does not feel any better than when it was at a lower setting.The patient has an appointment with her health care provider (hcp) on (b)(6) 2018 to potentially readjust the valve to another setting.The patient's medical history includes a brain tumor on her brain stem, which is the reason for the shunt implantation.

Brand Name
STRATAMR VALVE, REGULAR
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7276503
Report Number2021898-2018-00088
Device Sequence Number2273745
Product Code JXG
UDI-Device Identifier00643169692701
UDI-Public00643169692701
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152700
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Model Number42965
Device Catalogue Number42965
Device Lot NumberE12041
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1702-2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;